MAUDE Adverse Event Report: GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, LARGE CURVE; INTRODUCER, CATHETER

GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, LARGE CURVE; INTRODUCER, CATHETER
Model Number 1000182-002
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two complaints were received regarding the mismatching of labels.For the subject incident, it was observed that the pouch label correctly stated it was a large curve sheath but the box label incorrectly stated it was a small curve sheath.The other incident is from the same lot (reference mdr 2183787-2016-00051).However, with this incident the box label correctly stated it was a large curve sheath but the pouch label incorrectly stated it was a small curve sheath.Lot and model information were consistent among the two sets of labels.It is expected that the devices will be returned from the distribution centers.An investigation is on-going into the cause and impact of the labeling mismatch.A follow-up mdr will be submitted once the investigation is complete.
 
Event or Problem Description
The description on the product packaging is not correct.It shows small curve but it should be large curve, the item number and lot are correct.The issue was noticed at the product distributor's distribution center.There was no patient involvement.
 
Additional Manufacturer Narrative
Two complaints were received regarding the mismatching of labels.For the subject incident, it was observed that the box label correctly stated it was a large curve sheath but the pouch label incorrectly stated it was a small curve sheath.The other incident is from the same lot (reference mdr 2183787-2016-00051).However with this incident the pouch label correctly stated it was a large curve sheath but the box label incorrectly stated it was a small curve sheath.Lot and model information were consistent among all labels.In both incidents, the incorrect labeling was detected prior to use.Complaints were reviewed and found this to be a first occurrence for a label indicating the incorrect product curve.The investigation determined that the root cause was due to a labeling deficiency.Corrective actions have been implemented.In addition, if the malfunction were to reoccur, it would not likely cause or contribute to a death or serious injury.Conclusion code updated based on investigation results.

Brand Name
MOBICATH BIDIRECTIONAL GUIDING SHEATH, LARGE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane n
minneapolis MN 55441
MDR Report Key5718326
Report Number2183787-2016-00050
Device Sequence Number18973787
Product Code DYB
UDI-Device Identifier10846835012378
UDI-Public(01)10846835012378(17)170211(10)W3351374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2017
Device Model Number1000182-002
Device Catalogue NumberD140011
Device Lot NumberW3351374
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;